MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH GUIDE BLOCK FOR TWO-COLUMN PLATE/NARROW 6H HD/LT

OBERDORF SYNTHES PRODUKTIONS GMBH GUIDE BLOCK FOR TWO-COLUMN PLATE/NARROW 6H HD/LT
Catalog Number 03.111.501
Medical Device Problem Codes Break (1069); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2019, an open reduction internal fixation (orif) for the distal radius fracture was performed using a variable angle locking compression plate (va-lcp) two- column volar distal radius plate.During the surgery, the surgeon had difficulty attaching the guiding block into the plate.When the surgeon tried to detach the guiding block to reattach, the screw of the guiding block was broken due to a strong force by the surgeon upon turning the guiding block screw.Thus, another unknown plate with four (4) holes was used because the surgeon could not remove the fragment of the broken screw from the plate.The surgery was completed successfully without using the guiding block.The surgery was delayed by less than thirty (30) minutes.There was no adverse consequence to the patient.Concomitant device reported: variable angle locking compression plate (va-lcp) (part 04.111.531s, lot 1l78902, quantity 1).This report is for one (1) guide block for two-column plate/narrow 6h hd/lt.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history records (dhr) review was completed for part: 03.111.501, lot: l414234.Manufacturing location: haegendorf, release to warehouse date: jun 02, 2017.Component part: 60038849, lot: l188695, manufacturing location: hagendorf, release to warehouse: dec 01, 2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.The broken set screw is made of stainless steel.According to the relevant test instruction the correct material was used, and the hardness parameters were within the specification of min.52 hrc.Product investigation was completed.The set screw (component part# 60038849) of the guiding block is broken.The threaded tip is broken off and still jammed in the returned va-lcp two-column distal radius plate.Dimensions and function were checked at the time of manufacturing with no issues documented.The material and material properties of the broken set screw were determined to be conforming at the time of manufacture based on review of the dhr.The complaint condition is confirmed as the set screw of the guiding block is broken.This production lot (l414234) was manufactured in june 2017 according to the specification.The parts conformed to dimensional specifications at the time of manufacturing and passed inspection requirements with no non-conformity reported.The broken set screw is made of stainless steel.According to the relevant test instruction the correct material was used, and the hardness parameters were within the specification of min.52 hrc.There were no issues during the manufacture of this product that would contribute to this complaint condition.The damage occurred is determined to be post production/acceptance criteria.It is most likely that any unintended excessive off-axis forces during usage/handling have contributed to complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
GUIDE BLOCK FOR TWO-COLUMN PLATE/NARROW 6H HD/LT
Common Device Name
GUIDE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8382027
Report Number8030965-2019-61632
Device Sequence Number16792867
Product Code FZX
UDI-Device Identifier07611819394414
UDI-Public(01)07611819394414
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.111.501
Device Lot NumberL414234
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2019
Initial Date Received by Manufacturer 02/05/2019
Supplement Date Received by Manufacturer03/08/2019
Initial Report FDA Received Date03/01/2019
Supplement Report FDA Received Date04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1